MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number G56533
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that upon inspection, a particle was observed in the primary packaging of a wayne pneumothorax set prior to use.Photos of the device provided by the user facility suggest that the unidentified particle is a loose hair.No patient contact was made and no adverse effects were reported.
 
Additional Manufacturer Narrative
Investigation - evaluation: it was reported that the packaging of a wayne pneumothorax set (c-utpt-1400-wayne-imh) from lot 10336457 contained an unknown particle inside.Cook became aware of this event on 22may2020 upon being notified by the distributor (b)(4) the device did not reach the user facility.A review of the complaint history, device history record (dhr), instructions for use (ifu) and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, photos of the failure mode were provided to cook by the distributor.In the photos, an unknown fiber can be seen within the unopened packaging of the device.Cook has concluded that there is evidence that the device was not manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the design history file (dhf) showed that this product is both safe and effective for its intended use.A review of the device history record (dhr) for the reported complaint device lot (10336457) revealed no non-conformances related to the reported failure mode.A database search found no other events associated with the complaint device lot.As there are no related non-conformances or other complaints from this lot, there is no evidence that nonconforming product exists in house or in the field.Cook also reviewed product labeling.Instructions for use (ifu) document for wayne pneumothorax set for trocar placement is packaged with this device.The product ifu states the following in consideration of the reported failure mode: ¿how supplied sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.¿ based on the information provided, no product returned, and the results of the investigation, a definitive root cause for this event has been contributed to a deficiency in manufacturing/quality control.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient/event information has been received since the previous medwatch report was sent.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10111631
Report Number1820334-2020-01051
Device Sequence Number3122459
Product Code JOL
UDI-Device Identifier00827002565333
UDI-Public(01)00827002565333(17)220118(10)10336457
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/18/2022
Device Model NumberG56533
Device Catalogue NumberC-UTPT-1400-WAYNE-IMH
Device Lot Number10336457
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2020
Supplement Date Received by Manufacturer07/13/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date07/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1